Help - coil pain and bleeding getting worse

Now six weeks since I had lap and coil fitted. But the bleeding is getting worse with loads of big clots now every day. The pain is constantly bad and once again I am unable to look after my family who are all getting quite fed up with me!!

Has anyone had similar problems with the coil? If so how long should I give it to settle down. I am beginning to get depressed as I hoped after 25 years of different treatments this would be the answer.

Thank you to anyone for advice .

3 Replies

oldestnewest
  • Hi Meme

    I sympathise with your situation as I was pretty much in the same boat. I had awful pelvic pain and constant bleeding whilst the Mirena was 'settling down' as the health professionals call it. As far as I'm aware GP's & consultants like you to try it for a six month period before considering its removal. Apparently the pain and other side-effects should ease off over time.

    I say apparently as in my case I had to miss my six week check up as I had a debilitating migraine and after 10 weeks with the Mirena in situ was rushed to hospital by my GP. She saw me in her surgery and thought I had meningitis-like symptoms and made me go to hospital there and then :(

    Thankfully it turns out I didnt, I just had such a bad headache and fever which I believe was caused by the Mirena's hormones.

    I had mine removed then as it clearly was no good for me but had been determined to make it work as like you I had already tried various treatments and was running out of options.

    Can you speak to your GP about the heavy bleeding and see if there is anything that can be prescribed to try and stop it whilst the Mirena calms down? Its no wonder you're feeling depressed though.

    Good luck and hope you feel better soon, xx

  • Thanks missmanx for replying .

    Unfortunately I cannot take the pill as it just flares my endo up. And the endo thrived whilst I struggled through a course of zoladex.

    However my consultant said the coil was such a low dose, it should be ok.

    Everyone keeps saying I need anti depressants but I don't want to take them because they make me spaced out.

    My body just does not tolerate drugs !! Paracetemols and the odd diclofenac when I can is my limit.

    I know I still have lots of endo because it wasn't all removed during the lap - it was exploratory lap and he did other work on bowl etc as well as inserting coil.

    Do you know if having a histo would make you depressed?

    Sorry a very bad day .....

  • I was soooooo close to having my Mirena removed 6 months after insertion. Like you I still have endo which it wasn't possible to remove and I was in pain and burst into floods of tears at the slightest thing. My GP persuaded me to keep going with it and I am so glad I did. I am now feeling almost 'normal', whatever that is.

    I still have endo pain, but I don't have external bleeding at all. I believe that my awful periods were putting my body under a lot of stress and now the Mirena has finally settled, my body isn't having to cope with the bleeding and is getting steadily stronger, I feel so much stronger emotionally as well. Even my nails are growing for the first time since I was 13!

    I won't lie to you, the settllng in phase hasn't been easy and I have had really odd bouts of anxiety and sporadic weird depression but it really is improving now quite significantly.

    I am supposed to be having false menopause etc for six months followed by total hysterectomy and oophectomy, but have said no. I probably have five years to real menopause and I think I can cope as I am now.

    I have no medical basis for anything I've said above and of course different people will have different experiences, this is just how it is for me. Hope you feel better soon. x

You may also like...